MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD EDS DRAINAGE SYS NO V CATH; CSF DRAIN SYS/CRANIAL ACCESS

INTEGRA LIFESCIENCES MANSFIELD EDS DRAINAGE SYS NO V CATH; CSF DRAIN SYS/CRANIAL ACCESS
Catalog Number 821731C
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Bacterial Infection (1735); Cerebrospinal Fluid Leakage (1772); Fever (1858)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported an eds drainage system (id 821731c) was placed to treat persistent hydrocephalus post subarachnoid hemorrhage due to ruptured aneurysm.Eight days after placement csf leakage was noted at the tap which the "pressure head" was connected.The patient had staphylococcal ventriculitis with neurological deterioration 3 days after discovering the crack, treated with antibiotic therapy adapted to staph epi (vancomycin) started on (b)(6) 2023, relayed by linezolid: treatment for 14 days and change of evd system on (b)(6) 2023.Negative csf sample since (b)(6) 2023, and apyrexia on (b)(6) 2023.Neurological consequences for the patient: patient was in the awakening phase when ventriculitis occurred.The patient had loss/absence of response to simple orders/requests and spontaneous opening of the eyes.Outcome of the patient: the patient is doing better, she awakes progressively.She is still in icu and intubated.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
(b)(4).The eds drainage system was returned for evaluation: failure analysis - the eds was visually inspected: cracks and stress marks were noted in the patient line connector.The eds was set up per ifu.The eds was flushed leaked from the connector.The current quality inspection for these assemblies is established to 100% test for leaks and blockage.Complaint confirmed.Root cause - the root cause for the for the cracks and stress marks found in the connector are due to over tightening when connecting devices, as noted in the ifu finger tighten only.The root cause for the leakage reported by the customer is due to the cracked connector.A possible root cause for the infection could be due to the patient and or the hospital surroundings, as no lot number was provided by the customer sterilization certificate could not be inspected.

Brand Name
EDS DRAINAGE SYS NO V CATH
Common Device Name
CSF DRAIN SYS/CRANIAL ACCESS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16856734
Report Number3013886523-2023-00129
Device Sequence Number20976535
Product Code JXG
UDI-Device Identifier10886704079873
UDI-Public10886704079873
Combination Product (Y/N)N
PMA/510(K) Number
K061568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number821731C
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown